MAUDE Adverse Event Report: PERFUSION SYSTEMS AFFINITY NT I-CVR 541T, STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS AFFINITY NT I-CVR 541T, STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 95217
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of this affinity nt cardiotomy venous reservoir (cvr), the customer noticed that the blood coming into the cardiotomy section at the rear of the cvr seemed to not be coming through the screen filter as it normally does.The customer said that their heparin dosage was normal and the acts were greater than 480 seconds throughout the cardiopulmonary bypass procedure.Use of the cvr was continued and there was no patient impact as a result of this issue.
 
Additional Manufacturer Narrative
Product analysis: visual analysis showed no outward signs of any damage or assembly errors.The cardiotomy venous reservoir was cleaned and there was no evidence of any flow issues and there appeared to be no resistance of flow through the filter screen.The reason for return was not confirmed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the complaint was confirmed.The affinity nt cardiotomy venous reservoir (cvr) was returned, and visual inspection showed no outward signs of physical damage or abnormalities.The device appears to have been used.The affinity nt cvr was cleaned using a renalin solution.Performance analysis was performed and there appeared to be no resistance of flow through the filter screen.The device performance was as expected, and analysis could not duplicate the reported event.The required cleaning of the returned device could have cleared any biomaterial from the filter.Blood residue within the device can prevent performance testing as travel time for returned devices causes the residue to clot and dry on the device.Cleaning the device reduces biohazard for employees and returns the device to a 'pre-use' like state.A video was provided that confirmed the reported event.The root cause is unknown, but this type of event is typically associated with protein build up / clotting.Although it may have been momentary, an event that enables clotting can affect the filter performance even if the majority of the case maintained an acceptable anticoagulation protocol.The ifu for the affinity nt cvr states the following: a strict anticoagulation protocol should be followed, and anticoagulation should be routinely monitored during all procedures.The benefits of extracorporeal support must be weighed against the risk of systemic anticoagulation and must be assessed by the prescribing physician.Adequate heparinization must be maintained before and during bypass.Trends for issues with this device are monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AFFINITY NT I-CVR 541T, STERILE
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13693572
Report Number2184009-2022-00026
Device Sequence Number20066176
Product Code DTZ
UDI-Device Identifier20763000232126
UDI-Public20763000232126
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2022
Device Model Number95217
Device Catalogue Number95217
Device Lot Number13370262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight82 KG